Alert archive / Ohio / Flood Watches in 2017
Flood Watch 1, NWS Cleveland, OH
NWS Cleveland, OH issued this flood watch at Jan 11, 2017, 3:39 PM EST for 13 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Jan 12, 2017, 4:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2017, 3:39 PM EST (20:39 UTC)
- In effect from
- Jan 12, 2017, 4:00 AM EST
- Expired
- Jan 12, 2017, 5:34 PM EST
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
Counties Ashland County, OH, Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Mahoning County, OH, Medina County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 50 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2066 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990 WGUS61 KCLE 112039 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 339 PM EST WED JAN 11 2017 ...HEAVY RAIN AND FLOODING POSSIBLE TONIGHT THROUGH THURSDAY NIGHT... .A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE GREAT LAKES TONIGHT AND THURSDAY CAUSING RAIN WITH ISOLATED THUNDERSTORMS IN OUR AREA. RAIN WILL ARRIVE THIS EVENING AND INCREASE IN COVERAGE AND INTENSITY ON THURSDAY. A COLD FRONT WILL MOVE INTO THE REGION THURSDAY MORNING AND STALL ALONG THE LAKESHORE FROM CLEVELAND TO ERIE. THERE WILL BE A PERIOD OF MORE FOCUSED RAINFALL ALONG AND SOUTH OF THIS BOUNDARY, WHICH WILL INCREASE THE RISK OF FLOODING. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE WHICH COULD PRODUCE HEAVIER RAINFALL RATES. MOST AREAS WILL SEE SOME SURFACE THAW PRIOR TO THE RAINFALL, HOWEVER THE SNOWBELT AND HIGHER TERRAINS COULD SEE MORE RAPID RUNOFF DUE TO SOME STILL FROZEN GROUND COVER. RIVERS IN THE SNOWBELT HAVE RISEN RECENTLY DUE TO THE RECENT RAIN AND SNOWMELT. THE ADDITIONAL RAINFALL MOVING IN COULD CAUSE THE STREAM LEVELS TO EXCEED BANKFULL. THE RAINFALL WILL CEASE THURSDAY EVENING, AT WHICH TIME THE FOCUS WILL TURN TO THE RISING RIVERS. OHZ011>014-020>023-029>033-089-PAZ001>003-120445- /O.NEW.KCLE.FA.A.0001.170112T0900Z-170113T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...ASHTABULA...ERIE... EDINBORO...MEADVILLE 339 PM EST WED JAN 11 2017 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND...ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA...LAKE... MAHONING...MEDINA...PORTAGE...RICHLAND...STARK...SUMMIT... TRUMBULL AND WAYNE. IN NORTHWEST PENNSYLVANIA...CRAWFORD... NORTHERN ERIE AND SOUTHERN ERIE. * FROM LATE TONIGHT THROUGH THURSDAY EVENING * A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL, WITH SCATTERED THUNDERSTORMS TONIGHT THROUGH THURSDAY WILL LEAD TO A HEIGHTENED RISK OF FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE ALONG AND AHEAD OF A SLOW MOVING COLD FRONT. HEAVY DOWNPOURS IN THUNDERSTORMS ALONG WITH SOME TRAINING COULD RESULT IN LOCALIZED HIGHER AMOUNTS. * FLOODING OF ROADWAYS...SMALL STREAMS...CREEKS AND LOW-LYING AREAS COULD BE A THREAT TO LIFE AND PROPERTY. CHECK DRAINAGE AREAS FOR DEBRIS AND OTHER BLOCKAGES THAT COULD INCREASE POTENTIAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH IS ISSUED WHEN THERE IS A POTENTIAL FOR FLOODING. MONITOR THE FORECAST AND REMAIN ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD A FLOOD WARNING BE ISSUED OR IF FLOODING DEVELOPS. && $$
5 follow-up statements
223 WGUS61 KCLE 120312 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1012 PM EST WED JAN 11 2017 ...HEAVY RAIN AND FLOODING POSSIBLE FROM EARLY THURSDAY MORNING THROUGH THURSDAY EVENING... .A SLOW MOVING COLD FRONT WILL CROSS THE AREA ON THURSDAY. DEEP MOISTURE AHEAD OF THE FRONT ALONG WITH SCATTERED THUNDERSTORMS WILL PRODUCE AREAS OF HEAVY RAIN. A WAVE OF LOW PRESSURE IS EXPECTED TO DEVELOP ON THE FRONT OVER NORTHERN OHIO DURING THE DAY THURSDAY WHICH WILL ALSO INCREASE THE RISK OF HEAVY RAIN. THE GROUND IS SATURATED. THERE MAY STILL BE SOME SNOWMELT IN THE SNOWBELT AS WELL AS LOCALLY FROZEN GROUND WHICH WILL ENHANCE RUNOFF IN THESE AREAS. RIVERS HAVE RISEN RECENTLY DUE TO RAIN AND SNOWMELT. THE ADDITIONAL RAINFALL COULD CAUSE STREAM LEVELS TO EXCEED BANKFULL. THE RAIN WILL TAPER OFF THURSDAY EVENING BUT RIVERS MAY CONTINUE TO RISE AS RUNOFF MOVES DOWNSTREAM. OHZ011>014-020>023-029>033-089-PAZ001>003-121200- /O.CON.KCLE.FA.A.0001.170112T0900Z-170113T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...ASHTABULA...ERIE... EDINBORO...MEADVILLE 1012 PM EST WED JAN 11 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM 4 AM EST THURSDAY THROUGH THURSDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA...LAKE...MAHONING... MEDINA...PORTAGE...RICHLAND...STARK...SUMMIT...TRUMBULL AND WAYNE. IN NORTHWEST PENNSYLVANIA...CRAWFORD...NORTHERN ERIE AND SOUTHERN ERIE. * FROM 4 AM THURSDAY THROUGH THURSDAY EVENING * A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL ALONG WITH SCATTERED THUNDERSTORMS ON THURSDAY WILL LEAD TO A RISK OF FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE. TRAINING OF SHOWERS AND THUNDERSTORMS COULD RESULT IN LOCALIZED HIGHER RAINFALL AMOUNTS. * FLOODING OF ROADWAYS...SMALL STREAMS...CREEKS AND LOW-LYING AREAS COULD BE A THREAT TO LIFE AND PROPERTY. CHECK DRAINAGE AREAS FOR DEBRIS AND OTHER BLOCKAGES THAT COULD INCREASE POTENTIAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH IS ISSUED WHEN THERE IS A POTENTIAL FOR FLOODING. MONITOR THE FORECAST AND REMAIN ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD A FLOOD WARNING BE ISSUED OR IF FLOODING DEVELOPS. && $$
179 WGUS61 KCLE 120815 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 315 AM EST THU JAN 12 2017 ...HEAVY RAIN AND FLOODING POSSIBLE THROUGH THIS EVENING... .A SLOW MOVING COLD FRONT WILL CROSS THE AREA ON TODAY. DEEP MOISTURE AHEAD OF THE FRONT ALONG WITH SCATTERED THUNDERSTORMS WILL PRODUCE AREAS OF HEAVY RAIN. A WAVE OF LOW PRESSURE IS EXPECTED TO MOVE ALONG THE FRONT OVER NORTHERN OHIO INCREASING THE RISK OF HEAVY RAIN. THE GROUND IS SATURATED. THERE MAY STILL BE SOME SNOWMELT IN THE SNOWBELT AS WELL AS LOCALLY FROZEN GROUND WHICH WILL ENHANCE RUNOFF IN THESE AREAS. RIVERS HAVE RISEN RECENTLY DUE TO RAIN AND SNOWMELT. THE ADDITIONAL RAINFALL COULD CAUSE STREAM LEVELS TO EXCEED BANKFULL. THE RAIN WILL TAPER OFF INTO THIS EVENING BUT RIVERS MAY CONTINUE TO RISE AS RUNOFF MOVES DOWNSTREAM. OHZ011>014-020>023-029>033-089-PAZ001>003-121615- /O.CON.KCLE.FA.A.0001.170112T0900Z-170113T0300Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...ASHTABULA...ERIE... EDINBORO...MEADVILLE 315 AM EST THU JAN 12 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA...LAKE...MAHONING... MEDINA...PORTAGE...RICHLAND...STARK...SUMMIT...TRUMBULL AND WAYNE. IN NORTHWEST PENNSYLVANIA...CRAWFORD...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH THIS EVENING * A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL ALONG WITH SCATTERED THUNDERSTORMS TODAY WILL LEAD TO A RISK OF FLOODING. WIDESPREAD RAINFALL AMOUNTS OF THREE-QUARTERS TO AN INCH ARE LIKELY. TRAINING OF SHOWERS AND THUNDERSTORMS COULD RESULT IN LOCALIZED HIGHER RAINFALL AMOUNTS. * FLOODING OF ROADWAYS...SMALL STREAMS...CREEKS AND LOW-LYING AREAS COULD BE A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH IS ISSUED WHEN THERE IS A POTENTIAL FOR FLOODING. MONITOR THE FORECAST AND REMAIN ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD A FLOOD WARNING BE ISSUED OR IF FLOODING DEVELOPS. CHECK DRAINAGE AREAS FOR DEBRIS AND OTHER BLOCKAGES THAT COULD INCREASE POTENTIAL FLOODING. && $$
080 WGUS61 KCLE 121452 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 952 AM EST THU JAN 12 2017 ...HEAVY RAIN AND FLOODING POSSIBLE THROUGH THIS EVENING... .A SLOW MOVING COLD FRONT WILL CROSS THE AREA ON TODAY. DEEP MOISTURE AHEAD OF THE FRONT ALONG WITH SCATTERED THUNDERSTORMS WILL PRODUCE AREAS OF HEAVY RAIN. A WAVE OF LOW PRESSURE IS EXPECTED TO MOVE ALONG THE FRONT OVER NORTHERN OHIO INCREASING THE RISK OF HEAVY RAIN. THE GROUND IS SATURATED. THERE MAY STILL BE SOME SNOWMELT IN THE SNOWBELT AS WELL AS LOCALLY FROZEN GROUND WHICH WILL ENHANCE RUNOFF IN THESE AREAS. RIVERS HAVE RISEN RECENTLY DUE TO RAIN AND SNOWMELT. THE ADDITIONAL RAINFALL COULD CAUSE STREAM LEVELS TO EXCEED BANKFULL. THE RAIN WILL TAPER OFF INTO THIS EVENING BUT RIVERS MAY CONTINUE TO RISE AS RUNOFF MOVES DOWNSTREAM. OHZ011>014-020>023-029>033-089-PAZ001>003-122300- /O.CON.KCLE.FA.A.0001.000000T0000Z-170113T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...ASHTABULA...ERIE... EDINBORO...MEADVILLE 952 AM EST THU JAN 12 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA...LAKE...MAHONING... MEDINA...PORTAGE...RICHLAND...STARK...SUMMIT...TRUMBULL AND WAYNE. IN NORTHWEST PENNSYLVANIA...CRAWFORD...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH THIS EVENING * A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL ALONG WITH SCATTERED THUNDERSTORMS TODAY WILL LEAD TO A RISK OF FLOODING. WIDESPREAD RAINFALL AMOUNTS OF THREE-QUARTERS TO AN INCH ARE LIKELY. TRAINING OF SHOWERS AND THUNDERSTORMS COULD RESULT IN LOCALIZED HIGHER RAINFALL AMOUNTS. * FLOODING OF ROADWAYS...SMALL STREAMS...CREEKS AND LOW-LYING AREAS COULD BE A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH IS ISSUED WHEN THERE IS A POTENTIAL FOR FLOODING. MONITOR THE FORECAST AND REMAIN ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD A FLOOD WARNING BE ISSUED OR IF FLOODING DEVELOPS. CHECK DRAINAGE AREAS FOR DEBRIS AND OTHER BLOCKAGES THAT COULD INCREASE POTENTIAL FLOODING. && $$
133 WGUS61 KCLE 121942 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 242 PM EST THU JAN 12 2017 ...HEAVY RAIN AND FLOODING POSSIBLE THROUGH THIS EVENING... .THE THREAT FOR HEAVY RAIN WILL BE ENDING BY SUNSET. HOWEVER...RUNOFF FROM EARLIER RAINS CONTINUES TO MAKE IT'S WAY INTO AREA STREAMS AND RIVERS. THIS WILL CAUSE FURTHER RISES IN WATER LEVELS AND COULD LEAD TO ADDITIONAL FLOODING. WIDESPREAD FLOODING HAS ALREADY BEEN REPORTED IN THE WATCH AREA. DOZENS OF ROADS REMAIN CLOSED AND MOTORISTS ARE URGED TO USE EXTRA CAUTION WHEN TRAVELING TONIGHT. OHZ011>014-020>023-029>033-089-PAZ001>003-130300- /O.CON.KCLE.FA.A.0001.000000T0000Z-170113T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...ASHTABULA...ERIE... EDINBORO...MEADVILLE 242 PM EST THU JAN 12 2017 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA...LAKE...MAHONING... MEDINA...PORTAGE...RICHLAND...STARK...SUMMIT...TRUMBULL AND WAYNE. IN NORTHWEST PENNSYLVANIA...CRAWFORD...NORTHERN ERIE AND SOUTHERN ERIE. * UNTIL 10 PM EST THIS EVENING * ALTHOUGH THE THREAT FOR ADDITIONAL RAIN WILL BE ENDING SHORTLY...RUNOFF FROM EARLIER HEAVY RAINS CONTINUES TO MAKE IT'S WAY INTO AREA STREAMS AND RIVERS. ADDITIONAL FLOODING REMAINS POSSIBLE. * FLOODING OF ROADWAYS...SMALL STREAMS...CREEKS AND LOW-LYING AREAS COULD BE A THREAT TO LIFE AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH IS ISSUED WHEN THERE IS A POTENTIAL FOR FLOODING. MONITOR THE FORECAST AND REMAIN ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD A FLOOD WARNING BE ISSUED OR IF FLOODING DEVELOPS. CHECK DRAINAGE AREAS FOR DEBRIS AND OTHER BLOCKAGES THAT COULD INCREASE POTENTIAL FLOODING. && $$
272 WGUS61 KCLE 122234 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 534 PM EST THU JAN 12 2017 OHZ011>014-020>023-029>033-089-PAZ001>003-122345- /O.CAN.KCLE.FA.A.0001.000000T0000Z-170113T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...ASHTABULA...ERIE... EDINBORO...MEADVILLE 534 PM EST THU JAN 12 2017 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA HAS BEEN CANCELLED. RAINFALL HAS ENDED ACROSS THE AREA. AREAL FLOODING OF DITCHES, STREAMS AND ROADWAYS WILL CONTINUE TO SLOWLY RECEDE TONIGHT, WHILE ONGOING RIVER FLOODING WILL CONTINUE THROUGH TONIGHT. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at Jan 11, 12:27 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Jan 11, 12:27 PM EST, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1227 PM EST Wed Jan 11 2017 .SYNOPSIS... Weak high pressure will move across the Ohio Valley today. Low pressure will develop across the Southern Plains today...then track across the Lower Lakes early Thursday dragging another cold front across the forecast area. The front will stall near the Ohio River Valley will then wobble across the region this weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Today's forecast remains on track with high cloud streaming overhead with varying degrees of thickness. Cloud cover will thicken mid to late afternoon as low level moisture surges back north and mid-level cloud overspreads the area. Highs today are forecast to top out near 50 degrees this afternoon but continue climbing overnight into the mid and upper 50s. Did update the hourly temperatures to reflect a non-diurnal trend. Also added a chance of thunderstorms overnight and into Thursday as we reside in the warm sector. Increased wind gusts in the east a little on Thursday morning. GFS soundings show the stable layer nearly eroding with temperatures in the upper 50s in the morning which is a concern given winds near 2k feet around 50 knots. These may need to be raised more for areas that are experiencing showers in the morning ahead of the more steady band of rain. Original discussion... Allowed the last remaining section of the high wind warning to expire. The front is now into PA and the strong pressure rises behind the front are now east of the area. Still breezy however as winds continue gusting into the mid 30s. Winds will continue to diminish as a ridge of high pressure...now over the Upper Ohio Valley...moves across the forecast area this morning. The rain has moved east of the forecast area with the front...but more rain is on tap for tonight. The surface ridge will move east of the area this afternoon allowing a surge of warm moist air to funnel up from the gulf. Temps will warm into the mid 40s to lower 50s. Expect showers to develop from the SW late this afternoon ahead of next system. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... Models continue to be in reasonably good agreement with a low pressure system developing across the Southern Plains today and tracking across Lake Erie tomorrow morning. The low tracks into New England tomorrow afternoon...dragging another cold front across the forecast area. Rain will develop ahead of the front tonight and continue into Thursday. QPF continue to be in the 1 to 1.33 inch range with the heaviest rains expected in the east. This will be enough to generate some minor flooding across the area. Area creeks and streams could reach minor to moderate flood stages. Alot will depend on the exact track and timing of the low which there is still some doubt. The front will stall across the Upper Ohio Valley Friday as high pressure moves across the area. Front begins to lift back north Saturday as high shifts east of the forecast area. Models still not in good agreement on the timing of the front. Still a chance of mixed precip late Saturday into Saturday night. Continued with just chance pops as confidence low attm. && .LONG TERM /SUNDAY THROUGH TUESDAY/... The long term begins Sunday with high pressure moving east across the lower and central Great Lakes. A stationary front will be south of the region through the Tennessee or lower Ohio valley. Models show minor differences with moisture progs however still will have a significant impact on the forecast. The ECMWF holds moisture associated with the stationary front further north across the southern tier of counties while the GFS gives us a dry day with the moisture south of the region. At this point will shade towards the drier GFS for Sunday. Moisture returns however for Sunday night into Monday as the surface high moves off the east coast and low pressure moves through Missouri. A warm front will extend east from the low and will move across the region on Monday. By Tuesday the low will reach Illinois with another warm front approaching from the south. Deep moisture will spread into the region monday and continue through Tuesday as flow increases off the GLFMX. For now will have mid/high chance pops Monday and Tuesday but these will likely be increased if models continue to show agreement. Temps will be near normal Sunday and above normal Monday and Tuesday. && .AVIATION /18Z Wednesday THROUGH Monday/... VFR conditions will continue across the area through around 20-22Z when CIGS will lower to MVFR. Chances for rain showers move in from the south this evening, generally after 00-02Z. Scattered rain showers, and potentially a few thunderstorms, will continue through the night with IFR conditions. A cold front will approach KTOL by around 09Z, KCLE and KERI around 15Z, and KCAK and KYNG around 21Z. Showers and thunderstorms along this front can be heavy with brief LIFR conditions possible. OUTLOOK...Non-VFR likely much of the time from Thursday through Saturday. && .MARINE... Have issued a low water advisory for the west end. SW winds have dropped levels to below the critical mark. Levels should recover by late morning. Deep low pressure over eastern Ontario will continue north today relaxing the gradient across the lake somewhat. Current gale warning will be allowed to expire at 4am and will continue with a small craft advisory through the remainder of the morning. Expecting winds to continue to decrease to 15 to 25 knots or so from the south by late morning. While winds may drop below small craft criteria for a while today, winds should increase again enough for small craft headlines this evening and tonight as a cold front approaches from the northwest so will continue small craft advisory through Thursday 15Z. Friday and Saturday high pressure builds across the Great Lakes. The gradient will remain relaxed through Sunday as the high drifts east. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 10 AM EST Thursday for LEZ146>149. && SYNOPSIS...DJB NEAR TERM...DJB/KEC SHORT TERM...DJB LONG TERM...TK AVIATION...Mottice MARINE...TK
Hazardous weather outlook, Jan 11, 1:22 PM EST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 122 PM EST WED JAN 11 2017 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-121830- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 122 PM EST WED JAN 11 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT THROUGH THURSDAY EVENING. RISES IN AREA STREAMS AND RIVERS ARE LIKELY, ESPECIALLY ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-121830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 122 PM EST WED JAN 11 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:59 PM EST | Special Weather Statement | CLE | Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood and 1 more | 2 hr |
| Jan 10, 9:07 PM EST | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Marion, Morrow, Seneca, Wyandot | 38 min |
| Jan 10, 10:21 PM EST | Special Weather Statement | CLE | Ashland, Cuyahoga, Geauga, Holmes, Knox, Medina and 4 more | 54 min |
| Jan 10, 10:57 PM EST | Special Weather Statement | CLE | Ashtabula, Geauga, Mahoning, Portage, Stark, Trumbull | 63 min |
| Jan 11, 2:44 AM EST | Low Water Advisory | CLE | 4 hr |
Nearby
Flood Watches in Ohio, 2017Flood Watches in Pennsylvania, 2017Every flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.